잠시만 기다려 주세요. 로딩중입니다.

Incidence of teicoplanin adverse drug reactions among patients with vancomycin-associated adverse drug reactions and its risk factors

Korean Journal of Internal Medicine 2020년 35권 3호 p.714 ~ 722
김병근 ( Kim Byung-Keun ) - Korea University Anam Hospital Department of Internal Medicine

김정현 ( Kim Jung-Hyun ) - Seoul National University Bundang Hospital Department of Internal Medicine
손경희 ( Sohn Kyoung-Hee ) - Kyung Hee University Medical Center Department of Internal Medicine
김주영 ( Kim Ju-Young ) - Gyeongsang National University Changwon Hospital Department of Internal Medicine
장윤석 ( Chang Yoon-Seok ) - Seoul National University Bundang Hospital Department of Internal Medicine
김세훈 ( Kim Sae-Hoon ) - Seoul National University Bundang Hospital Department of Internal Medicine

Abstract


Background/Aims: Teicoplanin can be used as an alternative to vancomycin when treating beta-lactam-resistant gram-positive bacterial infections. Both vancomycin and teicoplanin are associated with relatively high rates of adverse drug reactions (ADRs), including hypersensitivity reactions. There is limited data on teicoplanin-vancomycin cross-reactivity. This study examined the incidence of teicoplanin ADRs and risk factors for cross-reactivity between vancomycin and teicoplanin.

Methods: We analyzed the incidence of teicoplanin ADRs in a retrospective study of 304 newly teicoplanin-exposed, immunocompetent, hospitalized patients at a single Korean Medical Center between January 1, 2006 and December 31, 2015.

Results: Among 304 patients, 238 (78.3%) experienced vancomycin-associated ADRs prior to their teicoplanin exposure and 58 (19.1%) experienced teicoplanin- associated ADRs, which were mostly hypersensitivity reactions without acute kidney injury. The incidence of teicoplanin ADRs was higher in patients who previously experienced vancomycin-related ADRs (23.1% vs. 5.3%, p < 0.001). History of drug allergy was a statistically significant risk factor of teicoplanin ADRs. The incidence of teicoplanin ADRs significantly increased in patients with multiple organ involvement in vancomycin hypersensitivity reactions.

Conclusions: Teicoplanin should be administered with caution and clinicians must consider the risk factors of cross-reaction when prescribing teicoplanin to individuals with a history of vancomycin hypersensitivity.

키워드

Cross reaction; Hypersensitivity; Teicoplanin; Vancomycin
원문 및 링크아웃 정보
  
등재저널 정보